Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 32, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 10, 1997, 9:35 PM CDT for Caddo County, Comanche County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 1997, 9:35 PM CDT (02:35 UTC)
- Expired
- Jul 11, 1997, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Caddo County, OK, Comanche County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2032 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 110234
FFWOKC
OKC015-031-110500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT THU JUL 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHEASTERN CADDO AND EASTERN COMANCHE
INCLUDING THE FOLLOWING LOCATIONS
CEMENT...CYRIL...ELGIN...FLETCHER...LAWTON AND STERLING
AT 935 PM CDT MODERATE TO HEAVY RAIN CONTINUED ACROSS MUCH OF EASTERN
COMANCHE AND SOUTHEAST CADDO COUNTIES WITH THE HEAVIEST RAINS OCCURRING
FROM ELGIN TO STERLING.
VERY HEAVY RAINS OF 5 TO 7 INCHES HAVE OCCURRED ACROSS PORTIONS OF
SOUTHEAST CADDO AND NORTHEAST COMANCHE COUNTIES DURING THE EVENING.
THE HEAVY RAINS HAVE RESULTED IN WIDESPREAD FLASH FLOODING OVER THESE
AREAS.
ALTHOUGH RAINFALL INTENSITIES WILL GRADUALLY DIMINISH THROUGH
MIDNIGHT... THE ADDITIONAL RAIN COMBINED WITH THE EARLIER EXCESSIVE
RAINFALL AMOUNTS WILL CONTINUE TO CAUSE FLASH FLOOD PROBLEMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING. IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH. REMEMBER...MOST DEATHS IN FLASH
FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A FOOT OR TWO OF FLOWING
WATER TO WASH MOST CARS AWAY.
CJS
LAT...LON 3451 9814 3446 9836 3502 9833 3503 9808What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 9:35 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 10, 9:35 PM CDT, 0 minutes before
FPUS3 KOKC 110236 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT THU JUL 10 1997 STRONGEST CONVECTION ACRS THE CWA CURRENTLY ACRS CENTRAL ZNS. UPR LVL DISTURBANCE ACRS ERN NM...ALONG WITH FAVORABLE JET STREAK DYNAMICS ARE CONTRIBUTING TO THE STRONG UPWARD MOTIONS. HV ADJUSTED FLASH FLOOD WATCH TO INCLUDE SEVERAL ADDITIONAL CENTRAL ZNS. .OKC... OK...FLASH FLOOD WATCH TNGT FOR ZONES 006>008..011>013..015>019.. 021>024..027..033>036..038. TX...NONE. CB
In the hours before
Local storm report, Jul 10, 8:30 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
830 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM 5 W PONCA CITY OK ...WIND DAMAGE...
07/10/97 KAY 15 FOOT BY 75 FOOT WOODEN
HORSE BARN DEMOLISHED AND
BLOWN INTO SEVERAL HORSE
TRAILERS.
0330 PM OK SEVERAL ROADS IN KAY COUNTY
07/10/97 KAY CLOSED DUE TO HIGH WATER.
0500 PM VERNON TX ...WIND DAMAGE...
07/10/97 WILBARGER LARGE TREE LIMBS BROKEN.
SEVERAL POWER LINES DOWNED.
ROOF BLOWN OFF OUTBUILDING
IN CITY PARK.
0635 PM 16 N FREEDOM OK 58 MPH WIND MEASURED AT
07/10/97 WOODS MESONET SITE.
0700 PM 5 E LAWTON OK 60 MPH WIND.
07/10/97 COMANCHE
0730 PM 1 W ELGIN OK US HWY 277 UNDER 2.5 FEET
07/10/97 COMANCHE OF WATER.
0800 PM CYRIL OK 1 FOOT DEEP WATER IN BUSINESS
07/10/97 CADDO DISTRICT.
0815 PM 2 W CYRIL OK BRIDGE PARTIALLY WASHED OUT BY
07/10/97 CADDO HIGH WATER.
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:05 PM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.